Hail, Osceola
- When
- March 26, 2:00 PM EST
- Where
- Osceola County, Kissimmee
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 28.300, -81.400
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Mar 26, 9:45 AM EST, 4 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OFFICE MELBOURNE FL 945 AM EST SAT MAR 26 2005 .DISCUSSION... ...LIGHTNING STORMS WILL REDEVELOP TODAY WITH THE POTENTIAL FOR HAIL AND STRONG WINDS...INCLUDING ISOLATED TORNADOES... WARM FRONT ACROSS OUR NORTHERN COUNTIES WILL LIFT NORTH OF THE AREA THIS AFTERNOON. LOW CLOUDS AND FOG CURRENTLY OVER NORTH HALF IS SLOWING THE RATE OF BOUNDARY LAYER DESTABILIZATION THERE. HOWEVER... THESE LOW CLOUDS AND FOG WILL LIFT AND DISSIPATE NEXT FEW HOURS PLACING ENTIRE FORECAST AREA IN A WARM UNSTABLE AIRMASS WITH TEMPS RISING INTO THE LOWER-MID 80S AND DEWPOINTS NEAR 70. CAPE SOUNDING SHOWS ATM NOT QUITE AS UNSTABLE AS YESTERDAY...DUE TO WEAK SHORT WAVE RIDGING AT H5 WHICH HAS WARMED H5 TEMPS TO -11C AND LAPSE RATES NOT QUITE AS STEEP. BUT MAKE NO MISTAKE...ATMOSPHERE REMAINS UNSTABLE WITH LI -7.5 AND SIGNIFICANT MOISTENING IN THE LOW LEVELS (PWATS 1.77). DRY AIR IN THE MID LEVELS WILL AGAIN PRODUCE HAIL AND EXCESSIVE LIGHTNING. FLOW ALOFT REMAINS SLIGHTLY NORTH OF DUE WEST WHICH IMPLIES SOME PROPAGATION OF BOUNDARIES/CONVECTION SOUTHWARD INTO ORLANDO METRO. THIS IS SHOWN BY EXPERIMENTAL ARPS MODEL THOUGH IT APPEARS A BIT TOO FAST...BRINGING CONVECTION INTO ORLANDO BY 16Z. HIGHEST HELICITIES WILL LIFT NORTH WITH THE WARM FRONT THIS AFTN BUT NORTHERN SECTIONS (LAKE/VOLUSIA/SEMINOLE) ARE MOST AT RISK INITIALLY ONCE STORMS CAN BECOME ROOTED IN THE BOUNDARY LAYER. WILL ALSO BE WATCHING CLOSELY FOR DEVELOPMENT OF EAST COAST SEA BREEZE WHICH WILL LOCALLY ENHANCE THE LOW LEVEL SHEAR AND CONTINUE THE ISOLATED TORNADO THREAT DOWN THE COAST. && .MARINE...CONCERN FOR BOATERS TODAY WILL BE STORMS MOVING OFFSHORE CONTAINING FREQUENT TO EXCESSIVE LIGHTNING...HAIL AND STRONG WINDS IN EXCESS OF 35 KNOTS. && .MLB WATCHES/WARNINGS/ADVISORIES...NONE. && KELLY/WIMMER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OFFICE MELBOURNE FL 500 AM EST SAT MAR 26 2005 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 261759- COASTAL VOLUSIA-COCOA BEACH TO JUPITER INLET 20 NM TO 60 NM OFFSHORE- COCOA BEACH TO JUPITER INLET OUT TO 20 NM- FLAGLER BEACH TO COCOA BEACH 20 NM TO 60 NM OFFSHORE- FLAGLER BEACH TO COCOA BEACH OUT TO 20 NM-INDIAN RIVER- INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE- ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE- 500 AM EST SAT MAR 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY. ...THUNDERSTORMS LIKELY WITH SEVERE STORMS POSSIBLE TODAY... ...THUNDERSTORM IMPACT... A SURFACE BOUNDARY EXTENDING FROM THE EASTERN GULF ACROSS THE CENTRAL FLORIDA PENINSULA EARLY THIS MORNING WILL LIFT NORTH AS A WARM FRONT TODAY. A MOIST AND UNSTABLE AIR MASS WILL EXIST OVER EAST CENTRAL FLORIDA TO THE SOUTH OF THIS BOUNDARY AND INSTABILITY WILL BE INCREASED AS TEMPERATURES QUICKLY WARM INTO THE 80S. STORMS ARE EXPECTED TO INITIALLY DEVELOP OVER NORTHERN SECTIONS MID TO LATE MORNING...THEN STORM COVERAGE AND INTENSITY WILL INCREASE HEADING INTO THE AFTERNOON HOURS. THE STORMS WILL BE CAPABLE OF BECOMING STRONG TO SEVERE...PRODUCING STRONG AND DAMAGING WIND GUSTS...COIN SIZE HAIL...AND FREQUENT TO EXCESSIVE LIGHTNING. STORMS WILL MOVE TO THE EAST NORTHEAST TOWARD THE EAST COAST TODAY. THE POTENTIAL EXISTS FOR TORNADO DEVELOPMENT IN A FEW STRONGER STORMS...ESPECIALLY THIS AFTERNOON AS A SEA BREEZE DEVELOPS NEAR THE EAST COAST AND ACTS TO INCREASE LOW LEVEL WIND SHEAR. PERSONS PLANNING OUTDOOR ACTIVITIES SHOULD KEEP INFORMED OF THE WEATHER AND BE PREPARED TO MOVE INDOORS TO A SAFE LOCATION BEFORE A STORM IS OVERHEAD. ...FLOOD IMPACT... RECENT RAINFALL HAS LEFT MUCH OF THE GROUND OVER EAST CENTRAL FLORIDA NEAR SATURATION. ADDITIONAL DOWNPOURS TODAY WILL RESULT IN FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. LOCATIONS THAT RECEIVED HEAVY RAINS ON FRIDAY WILL BE ESPECIALLY SUSCEPTIBLE TO FLOODING PROBLEMS...INCLUDING VOLUSIA...SEMINOLE AND NORTHERN BREVARD COUNTIES WHERE RAINFALL TOTALS IN EXCESS OF 3 INCHES OCCURRED IN SPOTS. ALSO...HEAVY DOWNPOURS WILL LEAD TO TO POOR VISIBILITY...SLICK ROADS AND STANDING WATER ON ROADS...SO DRIVERS ARE URGED TO USE EXTRA CARE. ...MARINE THUNDERSTORM GUST IMPACT... STRONG STORMS WILL BE POSSIBLE OVER THE INTRACOASTAL AND ATLANTIC COASTAL WATERS TODAY. STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OVER 34 KNOTS...FREQUENT CLOUD TO WATER LIGHTNING AND ROUGH SEAS. BE READY TO REACH SAFE HARBOR BEFORE STORMS APPROACH. ...WATERSPOUT IMPACT... STORMS MOVING ACROSS THE INTRACOASTAL WATERWAY MAY ENCOUNTER INCREASED WIND SHEAR WHICH CAN PROMOTE THE RAPID DEVELOPMENT OF WATERSPOUTS. MARINERS SHOULD KEEP ALERT FOR DEVELOPING SHOWERS AND THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY. ...SEVERE STORMS POSSIBLE...ESPECIALLY OVERNIGHT SUNDAY INTO MONDAY... SCATTERED THUNDERSTORMS WILL BE POSSIBLE DURING THE DAYTIME SUNDAY. THERE IS INCREASING CONCERN OF A SQUALL LINE DEVELOPING AND MOVING THROUGH EAST CENTRAL FLORIDA DURING THE OVERNIGHT HOURS SUNDAY NIGHT INTO MONDAY. THIS SQUALL LINE WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS...LARGE HAIL...EXCESSIVE LIGHTNING AND A FEW TORNADOES. PERSONS IN EAST CENTRAL FLORIDA SHOULD MONITOR THE WEATHER CLOSELY OVER THE REMAINDER OF THE WEEKEND. TO STAY INFORMED OF APPROACHING SEVERE STORMS DURING THE OVERNIGHT HOURS...MAKE SURE YOUR NOAA WEATHER IS SET TO ALERT BEFORE RETIRING FOR THE EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER. FORMAL ACTIVATION MAY BE NEEDED. GLITTO
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 1205 PM EST SAT MAR 26 2005 FLZ044-144-261745- NORTHERN LAKE-SOUTHERN LAKE- 1205 PM EST SAT MAR 26 2005 ...STRONG STORM CAPABLE OF PRODUCING SMALL HAIL APPROACHING CENTRAL LAKE COUNTY... AT 1156 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING SMALL HAIL 13 MILES SOUTHWEST OF LEESBURG...MOVING EAST AT 15 MPH. THIS STORM WILL PASS SOUTH OF LEESBURG AND THEN NORTH OF THE ORLANDO AREA. EARLIER THIS MORNING THIS STORM PRODUCED DIME TO NICKEL SIZE HAIL OVER CITRUS COUNTY. IF THE STORM STRENGTHENS FURTHER...A SEVERE THUNDER STORM WARNING WILL BE ISSUED. DD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 100 PM EST SAT MAR 26 2005 FLZ045-261845- ORANGE- 100 PM EST SAT MAR 26 2005 ...STRONG STORM CAPABLE OF PRODUCING SMALL HAIL ENTERING NORTHWESTERN ORANGE COUNTY... AT 1251 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING SMALL HAIL 6 MILES NORTHWEST OF LAKE APOPKA...MOVING EAST AT 35 MPH. LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE SMALL HAIL INCLUDE ZELLWOOD...APOPKA...WEKIWA SPRINGS STATE PARK AND PLYMOUTH. IF THE STORM STRENGTHENS FURTHER...A WARNING WILL BE ISSUED. KELLY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 130 PM EST SAT MAR 26 2005 FLZ045-053-261915- ORANGE-OSCEOLA- 130 PM EST SAT MAR 26 2005 ...STRONG STORM CAPABLE OF PRODUCING SMALL HAIL OVER SOUTHWESTERN ORANGE COUNTY...NORTHWESTERN OSCEOLA COUNTY... AT 121 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING SMALL HAIL OVER CELEBRATION...MOVING EAST AT 25 MPH. OTHER STRONG STORMS WERE FORMING IN EASTERN ORANGE COUNTY SOUTH OF BIGHLO. THESE STORMS ARE EXPECTED TO GAIN STRENGTH THIS AFTERNOON AND MOVE EAST. SMALL HAIL WAS REPORTED WITH THE STORMS THIS AFTERNOON. LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE SMALL HAIL INCLUDE CAMPBELL...PLEASURE ISLAND AND LAKE MARY JANE. DD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 145 PM EST SAT MAR 26 2005 FLZ045-053-261930- ORANGE-OSCEOLA- 145 PM EST SAT MAR 26 2005 ...STRONG STORMS CAPABLE OF PRODUCING FUNNEL CLOUDS OVER SOUTHEASTERN ORANGE COUNTY AND NORTHEASTERN OSCEOLA COUNTY... AT 136 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A COUPLE OF STORMS CAPABLE OF PRODUCING FUNNEL CLOUDS AND STRONG WIND GUSTS. ONE WAS JUST NORTHEAST OF LAKE MARY JANE MOVING EAST AT 25 MPH...AND THE OTHER WAS NEAR NOVA ROAD IN RURAL NORTHEAST OSCEOLA COUNTY...MOVING SOUTHEAST AT 15 MPH. KELLY
The Melbourne radar (KMLB), 76 km away, was scanning. The volume nearest the first event began at 19:01 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5440534.